Four weeks post the last chemo dose, a status review on side effects:
Weight gain - still there! I am being a bit more disciplined about food though and trying to be calm about it. The only point I got really distressed was when I had to take my wedding and signet rings off because my fingers had expanded (see below).
Peripheral neuropathy - still limited to my fingertips and soles of my feet, which affects my balance. No sign of improvement yet but this can take up to a year to clear, if it does at all.
Hormones - no sign of normal monthly cycle resuming, but the Zoladex is only just wearing off. The oncologist advises that if things aren't back to normal in a couple of months then I should see the GP as it will probably mean premature menopause and I'll need some help to prevent osteoporosis.
Tiredness - improving, in that I no longer need a nap in the afternoon. I still can't stay up later than 9 pm without nodding off though.
Swollen joints - this is a new one. Apparently my newly recharged immune system is in overdrive and attacking my joints, causing a slight arthritic swelling. This is a) not permanent and can be fixed with regular doses of ibuprofen or paracetamol until the problem goes away and b) not unusual in younger patients. And I thought I couldn't take my rings off because of the weight gain!
Fingernails - brittle and flaky. You can see the chemo coming through like rings in a tree trunk.
Brain function - my memory is still unreliable, but it doesn't seem to be getting worse.
I'm taking some multivitamins, minerals and probiotics, but I'm thinking about more specific supplements to help with the repair work. Yes, even turmeric is on the list.